Announcement

Collapse
No announcement yet.

Vistaril increasing dose?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • sphinx
    replied
    Originally posted by SandyRN View Post
    Us nurses are the WORST patients aren't we? Well, we're second in line behind the doctors! lol

    I know how you feel about taking so many meds. If you scroll down and read my signature you will see that I'm on SO many meds I usually can't name them all off the top of my head. I'm always checking for side effects and compatibility with other meds, etc. The internet can be a very bad thing sometimes!

    I was taking 75mg at night until I finally realized that the Vistaril was making my sleep issues worse. Now I just take 100mg of Benadryl at night. I know it sounds like a ridiculous amount, but I have the tolerance of a horse and it helps my allergies, as well as my IC.

    It's really hard being sick and being a nurse isn't it?
    LOL, yes we nurses can be absolutely terrible patients! The thing about now being able to even name all the meds I am on, like you mentioned as well.....bugs me, because when I was on less, I knew them all by heart. Now, not only do I always forget a med or 2, but can't even remember the doses. Ugh.....Reminds me I need to update my Medic alert info and reprint it.

    Wow, that amount of Benedryl would probably kill me, lol! I tend to have a pretty high tolerance to meds too, but for some reason, Benedryl is different.....even a small dose and I am down for the count-and more.

    Leave a comment:


  • sphinx
    replied
    Originally posted by Charisse View Post
    Hi there so how did the 30 mg feel? I do notice that the Ativan helps my muscles. It somehow allows them to relax a little bit so on the days my back or neck get really sore then I will use it in the evening. I also have anxiety so it's helpful for that as well. I am pretty sensitive to medications so most people might not feel Ativan is helpful. It's definitely not strong enough to keep me asleep through the night. So do you take Trazadone for sleep? I have an RX of that but have been afraid to try it because I've had bad nausea reactions to all the anti-depressants before including Elavil. So I use Ambien CR which works well -especially combined with the Benadryl or Atarax. I took 25 mg of Atarax last night and am so tired this morning!
    The 30mg has actually been fine! Of course, I'm not sure it's helped (LOL), but I've not done so well with the IC diet, it's been a stressful week for me, and I've found it very hard to resist the cravings for stuff like caffeine-which is of course pretty much my worse nemesis when it comes to my poor bladder!

    I'll have to remember the Ativan for days my muscles are sore, and give it a try. I know it definitely did not help my sleep. I do indeed take the Trazodone for sleep. I've actually been on it for years. He's prescribed 200mg, but I have pretty much only taken 100mg. He tried the Ativan because my daytime sleepiness/fatigue has been so bad. He thought perhaps that the Trazodone was carrying over through the night into the morning, and felt perhaps Ativan would be better because it would be out of my system by the time I got up. Sadly, it plainly didn't work, so I've gone back to the Trazodone. A lot of people take a much lower dose, but I tend to always need a higher dose of whatever I am on.....except benedryl, which really knocks me out! Even if I only take 12.5mg at night, it knocks me out so much it lasts through the night and through the entire next day. Weird.

    Leave a comment:


  • SandyRN
    replied
    Us nurses are the WORST patients aren't we? Well, we're second in line behind the doctors! lol

    I know how you feel about taking so many meds. If you scroll down and read my signature you will see that I'm on SO many meds I usually can't name them all off the top of my head. I'm always checking for side effects and compatibility with other meds, etc. The internet can be a very bad thing sometimes!

    I was taking 75mg at night until I finally realized that the Vistaril was making my sleep issues worse. Now I just take 100mg of Benadryl at night. I know it sounds like a ridiculous amount, but I have the tolerance of a horse and it helps my allergies, as well as my IC.

    It's really hard being sick and being a nurse isn't it?

    Leave a comment:


  • Charisse
    replied
    Hi there so how did the 30 mg feel? I do notice that the Ativan helps my muscles. It somehow allows them to relax a little bit so on the days my back or neck get really sore then I will use it in the evening. I also have anxiety so it's helpful for that as well. I am pretty sensitive to medications so most people might not feel Ativan is helpful. It's definitely not strong enough to keep me asleep through the night. So do you take Trazadone for sleep? I have an RX of that but have been afraid to try it because I've had bad nausea reactions to all the anti-depressants before including Elavil. So I use Ambien CR which works well -especially combined with the Benadryl or Atarax. I took 25 mg of Atarax last night and am so tired this morning!

    Leave a comment:


  • sphinx
    replied
    Thanks for the feedback! I ended up last night going ahead and increasing to 3 tablets, making it 30 mg. I can increase it to 4 tabs when ready. The past few days I've been trying to deal with my muscle pain from the gardening with lidocaine patches so I won't need to take extra pain meds-in hopes of decreasing drowsiness. So I have been less fatigued, but the pain isn't helped much by the lido patches. I'm gonna try icy hot. In any case, I'm just using it on the muscles that hurt from the gardening, meanwhile the fibro pain and the RA are flaring. So you find the Ativan helps for the fibro? Is it because it helps you sleep or does it really help with the muscle pain? My psych doc had tried it for me at bedtime instead of the Trazadone, but it wasn't good for sleep, but if it helps with the fibro stuff, I could try that out. (pending what my doc says, of course!)

    I get all my meds from the same pharmacy except my Enbrel (which comes from a specialty pharmacy) so they have a record of all my meds for reactions and stuff. I also print an updated copy of all my meds for every doctor visit....now that there are so many, it's easier than going over them one by one, that way each doctor knows exactly what I am on-and just how challenging it is to prescribe new meds for me that don't react with the others.

    Leave a comment:


  • Charisse
    replied
    You sound like me with all the drugs I have to take. I also have fibro and there are so many nights that my muscles are so sore that I have to take Ativan so on those nights I can't take my Benadryl or Atarax with it because I also take Ambien and that is the one drug I have to take every single day or I just don't sleep without it. Just be careful with how much stuff you take and check with your pharmacist as they are pretty good about knowing reactions and what a normal dose is. I think most people start out with 25 mg of Atarax so 10 mg sounds like a fairly low dose.

    Leave a comment:


  • sphinx
    started a topic Vistaril increasing dose?

    Vistaril increasing dose?

    I started Vistaril the same time I started Elmiron, and at that time I also started to take my Singulair daily (I was taking it only as needed for seasonal allergies, but since they're weren't bad, hadn't been taking them).

    The instructions for my Vistaril were to take 1 tab a night (10mg tab), and increase to 3-4 tabs a night as tolerated. I was wondering if other people increased their dose this way, and how long it took to tolerate the increase? I am currently on 2 tabs (hence, 20mg), did that very quickly. My worry is that it will make me tired the next day. I have fibromyalgia and RA too, which already makes me very fatigued, plus other meds that can make me sleepy. So I guess even though I feel like I tolerate 2 just fine now, I worry how I'll do on 3? Except for my mouth being drier, I am ok.

    I don't know why I am stressing so much about the new meds for IC. I'm a nurse too, for pity's sake! I guess it's that, when it's me, it is just different. I take sooooo many medications and now there's more.....Like tonight I had halfway considered increasing to 3 tabs, but because of a fibro and RA flare (probably brought on by overdoing it in the garden Saturday which also caused muscle pain in my legs) so I already maxed out my tramadol, and just took 2 vicodin. So I am afraid I'll be too knocked out tomorrow.

    Am I being unreasonably nutty? A worrywort? I guess I just need to "vent" sometimes. I'm off to bed now, won't increase my dose tonight...maybe tomorrow.
Working...
X